Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from tinea on hands. No improvement after medication. Any suggestion?

User rating for this question
Answered by

Practicing since : 2010
Answered : 5790 Questions
Good evening. My father is suffering from a skin disease - tinea (like 'daad' we call normally). He has got this on his hands. he has got patches and skin looks very dry in that patch. We've shown to a skin specialist and his treatment is going on since almost a month. In between doc has changed medicines also. but still it has not improved. Can you please suggest.
Posted Mon, 18 Feb 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 1 hour later
Hello dear,
It might be a fungal infection, as thought by your doctor, but then it should respond to antifungal treatment.

As he is having thyroid problem, this dryness can be due to hypothyroidism also.
Usually tinea effects single hand or a particular part of body. It is rarely bilateral. And the lesions of tinea are itchy.

I would like to know,

Whether lesions are on both the hands?
Is he taking medication for thyroid?

Kindly reply back, this will aid me in helping you better.

Thank you
Above answer was peer-reviewed by
Follow-up: Suffering from tinea on hands. No improvement after medication. Any suggestion? 46 minutes later
Hi lesions are on both hands. He is taking his thyroid medicine daily.
Answered by Dr. Rahul Kumar 10 minutes later
Thanks for the revert.

If it is bilateral then chances of tinea is unlikely. In my view, it is probably due to hypothyroidism.

He needs a short course of topical steroids and lot of moisturizers, please discuss regarding this with your dermatologist.

Also please get his thyroid profile done; there might be requirement of increasing the dose of thyroid medicine.

Hope I answered your query.

Feel free to ask, if you have any doubts.

Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor